Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Grothendieck’s inequalities for JB$^*$-triples: Proof of the Barton–Friedman conjecture

Authors: Jan Hamhalter, Ondřej F.K. Kalenda, Antonio M. Peralta and Hermann Pfitzner
Journal: Trans. Amer. Math. Soc. 374 (2021), 1327-1350
MSC (2010): Primary 46L70, 17C65
Published electronically: November 12, 2020
MathSciNet review: 4196395
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that, given a constant $K> 2$ and a bounded linear operator $T$ from a JB$^*$-triple $E$ into a complex Hilbert space $H$, there exists a norm-one functional $\psi \in E^*$ satisfying \begin{equation*} \|T(x)\| \leq K \|T\| \|x\|_{\psi } \end{equation*} for all $x\in E$. Applying this result we show that, given $G > 8 (1+2\sqrt {3})$ and a bounded bilinear form $V$ on the Cartesian product of two JB$^*$-triples $E$ and $B$, there exist norm-one functionals $\varphi \in E^{*}$ and $\psi \in B^{*}$ satisfying \begin{equation*} |V(x,y)| \leq G \ \|V\| \|x\|_{\varphi } \|y\|_{\psi } \end{equation*} for all $(x,y)\in E \times B$. These results prove a conjecture pursued during almost twenty years.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L70, 17C65

Retrieve articles in all journals with MSC (2010): 46L70, 17C65

Additional Information

Jan Hamhalter
Affiliation: Department of Mathematics, Faculty of Electrical Engineering, Czech Technical University in Prague, Technicka 2, 166 27, Prague 6, Czech Republic
MR Author ID: 80430

Ondřej F.K. Kalenda
Affiliation: Department of Mathematical Analysis, Faculty of Mathematics and Physics, Charles University, Sokolovská 86, 186 75 Praha 8, Czech Republic
ORCID: 0000-0003-4312-2166

Antonio M. Peralta
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Granada, 18071 Granada, Spain.
MR Author ID: 666723
ORCID: 0000-0003-2528-8357

Hermann Pfitzner
Affiliation: Université d’Orléans, BP 6759, F-45067 Orléans Cedex 2, France
MR Author ID: 333993

Keywords: Grothendieck’s inequality, little Grothendieck inequality, JB$^*$-triple, JBW$^*$-triple
Received by editor(s): May 8, 2020
Received by editor(s) in revised form: June 19, 2020
Published electronically: November 12, 2020
Additional Notes: The first two authors were supported in part by the Research Grant GAČR 17-00941S. The first author was partly supported further by the project OP VVV Center for Advanced Applied Science CZ.02.1.01/0.0/0.0/16_019/000077. The third author was partially supported by the Spanish Ministry of Science, Innovation and Universities (MICINN) and European Regional Development Fund project no. PGC2018-093332-B-I00, Programa Operativo FEDER 2014-2020 and Consejería de Economía y Conocimiento de la Junta de Andalucía grant number A-FQM-242-UGR18 and by Junta de Andalucía grant FQM375.
Article copyright: © Copyright 2020 American Mathematical Society